MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-332
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414); Metal Related Pathology (4530)
Date of Event 07/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2005 and was revised on (b)(6) 2017.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, and excessive levels of chromium and cobalt in her blood.
 
Additional Manufacturer Narrative
An event regarding abnormal ion level involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinical review - a review of medical records with clinical consultant indicated this product inquiry concerns a female patient who underwent a primary total up arthroplasty on or about (b)(6) 2005 and was revised on (b)(6) 2017 for elevated chromium and cobalt levels.A competitor acetabular component was utilized along with a femoral adapter sleeve for the femoral component.I cannot confirm the primary hip replacement because i have no documentation.However, i can confirm the revision procedure that took place in 2017 because i was able to review the operation report.The root cause of this event cannot be determined with certainty.The causes of elevated cobalt and chromium levels and trunnion corrosion and adverse local soft tissue reaction are multifactorial.These include surgical technique factors, especially in the preparation or lack thereof, of the femoral trunnion and femoral head prior to final implantation.They also include patient factors such as activity level and bmi and implant factors.-product history review: review of the product history records indicate devices were manufactured and accepted into final stock with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with clinical consultant indicated "conclusion/assessment: the patient underwent bilateral tha with similar components for avn with concomitant djd.No pre-operative notes, postoperative notes, radiographs or laboratory studies were provided for review.The patient then underwent a revision tha on the right side for pain.She was found to have increased cobalt levels (by operative report only, no laboratory report or values provided for review).No component loosening was noted.No corrosion or fretting was noted at the trunnion.Some corrosion was noted at the liner-cup interface but a description of the corrosion finding was not provided.The patient had an event intraoperatively and was ultimately transferred to the icu.The outcome of the resuscitation and the revision surgery were nto provided for review.Event confirmation: a revision surgery was performed on the right hip and was confirmed.Injury, device recall and/or increased metal levels cannot be confirmed (increased co was stated in the operative note but values not provided).Root cause: the root cause of the revision surgery was increasing pain.The root cause for the other allegations cannot be stated as they cannot be confirmed." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
32MM +8 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8555762
Report Number0002249697-2019-01719
Device Sequence Number2232145
Product Code JDI
UDI-Device Identifier07613327013122
UDI-Public07613327013122
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K010757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2005
Device Catalogue Number6260-9-332
Device Lot Number13874701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer08/24/2024
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexFemale